Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 55, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 25, 2016, 9:39 AM PDT. It took effect at Oct 25, 2016, 11:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2016, 9:39 AM PDT (16:39 UTC)
- In effect from
- Oct 25, 2016, 11:00 PM PDT
- Expired
- Oct 26, 2016, 2:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
449 WHUS76 KMFR 251639 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 939 AM PDT TUE OCT 25 2016 PZZ350-356-370-260545- /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T0600Z/ /O.UPG.KMFR.GL.A.0039.161026T0900Z-161026T2100Z/ /O.NEW.KMFR.GL.W.0055.161026T0900Z-161026T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 939 AM PDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY. THE GALE WATCH HAS BEEN UPGRADED. * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KT THIS MORNING DIMINISHING TO EAST 10 KT THIS EVENING THEN RAPIDLY INCREASING TO GALES LATE TONIGHT. GALES WILL PERSIST INTO WEDNESDAY AFTERNOON. * SEAS...HIGH AND STEEP 12 TO 16 FEET THIS MORNING EASING TO 10 TO 13 FEET THIS EVENING. HIGH AND VERY STEEP SEAS WILL RETURN LATE TONIGHT INTO WEDNESDAY AFTERNOON. * AREAS AFFECTED...WINDS AND SEAS THIS MORNING WILL BE HIGHEST IN THE OUTER WATERS AND ALSO FROM 3 TO 10 NM FROM SHORE BETWEEN CAPE ARAGO AND GOLD BEACH...ESPECAILLY NEAR CAPE BLANCO. GALES AND VERY STEEP HAZARDOUS WILL RETURN LATE TONIGHT INTO WEDNESDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-260545- /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T0600Z/ /O.UPG.KMFR.GL.A.0039.161026T0600Z-161026T2100Z/ /O.NEW.KMFR.GL.W.0055.161026T0600Z-161026T2100Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 939 AM PDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT WEDNESDAY. THE GALE WATCH HAS BEEN UPGRADED. * WINDS...SOUTH 25 KT EASING TO 15 TO 25 KT THIS AFTERNOON. GALES WILL RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY AFTERNOON. * SEAS...HIGH AND STEEP 13 TO 17 FEET THIS MORNING EASING TO 10 TO 14 FEET LATE THIS AFTERNOON AND EARLY THIS EVENING. HIGH AND VERY STEEP SEAS WILL RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY AFTERNOON. * AREAS AFFECTED...SEAS WILL REMAIN HIGH AND STEEP BUT EASE INTO EARLY THIS EVENING. GALES AND VERY STEEP HAZARDOUS SEAS WILL RETURN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
082 WHUS76 KMFR 252206 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 PM PDT TUE OCT 25 2016 PZZ350-356-261115- /O.EXT.KMFR.SC.Y.0105.000000T0000Z-161026T1200Z/ /O.NEW.KMFR.SE.W.0073.161026T1200Z-161027T0600Z/ /O.EXT.KMFR.GL.W.0055.161026T1200Z-161026T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 306 PM PDT TUE OCT 25 2016 ...GALE WARNING NOW IN EFFECT FROM 5 AM TO 2 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 5 AM PDT WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT WEDNESDAY. * WINDS...EAST 10 TO 15 KT THIS AFTERNOON THEN RAPIDLY INCREASING TO SOUTH GALES LATE TONIGHT. GALES WILL PERSIST INTO WEDNESDAY AFTERNOON. * SEAS...STEEP 8 TO 10 FEET THIS AFTERNOON AND EARLY EVENING. HIGH AND STEEP TO VERY STEEP SEAS WILL RETURN LATE TONIGHT INTO WEDNESDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS THROUGH THE EVENING...WITH A BRIEF REPRIEVE WITHIN 5NM FROM SHORE AROUND MIDNIGHT. THEN...GALES WILL IMPACT AREAS BEYOND 5NM FROM SHORE EARLY WEDNESDAY MORNING NEAR CAPE BLANCO WITH HAZARDOUS SEAS WARNING CONDITIONS EXPECTED ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-261115- /O.EXT.KMFR.SC.Y.0105.000000T0000Z-161026T1200Z/ /O.EXT.KMFR.GL.W.0055.161026T0600Z-161026T2100Z/ /O.NEW.KMFR.SE.W.0073.161026T1200Z-161027T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 306 PM PDT TUE OCT 25 2016 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 5 AM PDT WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT WEDNESDAY. * WINDS...EAST 10 TO 15 KT THIS AFTERNOON THEN RAPIDLY INCREASING TO SOUTHEAST TO SOUTH GALES 35 TO 40 KT LATE TONIGHT AND EARLY WEDNESDAY MORNING. GALES WILL SUBSIDE BY LATE WEDNESDAY AFTERNOON. * SEAS...STEEP 10 TO 12 FEET THIS AFTERNOON...INCREASING SHARPLY TO HIGH AND VERY STEEP 12 TO 17 FEET LATE TONIGHT INTO WEDNESDAY MORNING. SEAS DIMINISH TO LESS THAN 10 FEET BY THURSDAY MORNING. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS THIS AFTERNOON...THEN GALES WILL IMPACT MOST OF THE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. GALES SHOULD END LATE WEDNESDAY AFTERNOON BUT VERY STEEP SEAS WILL CONTINUE INTO THE EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-261115- /O.EXT.KMFR.SC.Y.0105.000000T0000Z-161026T1200Z/ /O.CON.KMFR.GL.W.0055.161026T0600Z-161026T2100Z/ /O.NEW.KMFR.SE.W.0073.161026T1200Z-161027T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 306 PM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 5 AM PDT WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT WEDNESDAY. * WINDS...SOUTHEAST 10 TO 20 KT THIS AFTERNOON THEN RAPIDLY INCREASING TO SOUTHEAST TO SOUTH GALES 35 TO 40 KT LATE TONIGHT AND EARLY WEDNESDAY MORNING. GALES WILL SUBSIDE BY WEDNESDAY AFTERNOON. * SEAS...STEEP 10 TO 12 FEET THIS AFTERNOON...INCREASING SHARPLY TO HIGH AND VERY STEEP 12 TO 17 FEET LATE TONIGHT INTO WEDNESDAY MORNING. SEAS DIMINISH TO LESS THAN 10 FEET BY WEDNESDAY NIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS THIS AFTERNOON...THEN GALES WILL IMPACT MOST OF THE AREA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. GALES SHOULD END LATE WEDNESDAY AFTERNOON BUT VERY STEEP SEAS WILL CONTINUE INTO THE EVENING FOR THE NORTHERN PORTION OF THE ZONE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
537 WHUS76 KMFR 260343 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 843 PM PDT TUE OCT 25 2016 PZZ350-356-261645- /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T1200Z/ /O.CON.KMFR.GL.W.0055.161026T1200Z-161026T2100Z/ /O.CON.KMFR.SE.W.0073.161026T1200Z-161027T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 843 PM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 5 AM PDT WEDNESDAY MORNING... * WINDS...EAST TO SOUTHEAST 10 TO 20 KT THIS EVENING THEN RAPIDLY INCREASING TO SOUTH GALES LATE TONIGHT. GALES WILL IMPACT AREAS BEYOND 5 NM FROM SHORE AND WILL PERSIST INTO WEDNESDAY AFTERNOON. * SEAS...STEEP 8 TO 11 FEET THIS EVENING. HIGH AND STEEP TO VERY STEEP SEAS WILL RETURN LATE TONIGHT INTO WEDNESDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS THROUGH THE EVENING...WITH A BRIEF REPRIEVE WITHIN 5 NM FROM SHORE AROUND MIDNIGHT. THEN...GALES WILL IMPACT AREAS BEYOND 5 NM FROM SHORE EARLY WEDNESDAY MORNING NEAR CAPE BLANCO AND HAZARDOUS SEAS WARNING CONDITIONS WILL IMPACT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-261645- /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T1200Z/ /O.CON.KMFR.GL.W.0055.161026T0600Z-161026T2100Z/ /O.CON.KMFR.SE.W.0073.161026T1200Z-161027T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 843 PM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 5 AM PDT WEDNESDAY MORNING... * WINDS...SOUTHEAST 15 TO 25 KT THIS THIS EVENING...RAPIDLY INCREASING TO SOUTHEAST TO SOUTH GALES 35 TO 40 KT TONIGHT AND EARLY WEDNESDAY MORNING. GALES WILL SUBSIDE BY LATE WEDNESDAY AFTERNOON. * SEAS...STEEP 10 TO 12 FEET THIS AFTERNOON...INCREASING SHARPLY TO HIGH AND VERY STEEP 12 TO 17 FEET LATE TONIGHT INTO WEDNESDAY MORNING. SEAS DIMINISH TO LESS THAN 10 FEET BY THURSDAY MORNING. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT ALL AREAS THIS EVENING...THEN GALES WILL IMPACT MOST OF THE AREA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. GALES SHOULD END LATE WEDNESDAY AFTERNOON BUT VERY STEEP SEAS WILL CONTINUE INTO THE EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
573 WHUS76 KMFR 260934 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 AM PDT WED OCT 26 2016 PZZ350-356-262245- /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T1200Z/ /O.CON.KMFR.GL.W.0055.161026T1200Z-161026T2100Z/ /O.CON.KMFR.SE.W.0073.161026T1200Z-161027T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 234 AM PDT WED OCT 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTH 20 TO 30 KT, EXCEPT GALES 35 KT BEYOND 5 NM FROM SHORE NEAR CAPE BLANCO. * SEAS...HIGH AND STEEP TO VERY STEEP 10 TO 15 FEET AT 10 SECONDS. * AREAS AFFECTED...GALES WITH HIGH AND VERY STEEP SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. STEEP TO VERY STEEP SEAS ARE EXPECTED ACROSS THE REMAINDER OF THE AREA. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-262245- /O.CON.KMFR.GL.W.0055.000000T0000Z-161026T2100Z/ /O.CON.KMFR.SC.Y.0105.000000T0000Z-161026T1200Z/ /O.CON.KMFR.SE.W.0073.161026T1200Z-161027T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 234 AM PDT WED OCT 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTHEAST TO SOUTH GALES 35 TO 40 KT. * SEAS...HIGH AND VERY STEEP 13 TO 18 FEET AT 10 SECONDS. * AREAS AFFECTED...GALES AND VERY STEEP SEAS WILL IMPACT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 25, 9:32 AM PDT, 7 minutes earlier.
Area forecast discussion, Oct 25, 9:32 AM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Medford OR
932 AM PDT TUE OCT 25 2016
.UPDATE...A cold front that passed over the area overnight is east
of the Medford forecast area and has weakened. Several lightning
strikes were observed over the marine waters this morning due to
some lingering instability...expect any convection to diminish in
the next few hours. Elsewhere, showers will continue this morning,
then decrease this afternoon, giving a short break in weather. A low
pressure system will move inside of 130W this evening. Expect
stratiform rain along the coast and coastal mountains as the
associated warm front passes over...and gusty winds in areas. The
forecast challenge for today will be determining how far east rain
will occur tonight... and the strength of winds this evening and
tonight. See previous discussion below for more information. -MSC
&&
.AVIATION...25/12z TAF cycle...IFR/LIFR in some of the valleys west
of the Cascades, including the terminal at KMFR, should lift to VFR
by late this morning. The remainder of the area will be MVFR or
better today with scattered showers near the coast, the adjacent
coastal waters and portions of the east side. An area of low
pressure will bring steady rain back to western Siskiyou County, the
coast and the coast ranges tonight with MVFR cigs/vis and terrain
becoming obscured west of the Cascades. However, downslope southeast
winds should keep VFR at KMFR with just isolated to scattered
showers. East side areas should also remain VFR. -Spilde
Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.
&&
.MARINE...Updated 245 AM PDT Tuesday, October 25, 2016...South gales
and very steep seas this morning, especially north of Gold Beach,
will ease this afternoon and evening. However, conditions will
remain hazardous to small craft. Another storm will arrive from the
southwest tonight into Wednesday with another round of gales and
steep to very steep seas. Expect winds and seas to gradually subside
Wednesday night into Thursday, then remain low through Friday. The
next front will move in with increasing south winds and steep seas
Friday night into Saturday. -Spilde
&&
.PREV DISCUSSION... /Issued 510 AM PDT TUE OCT 25 2016/
DISCUSSION...25/00Z NAM/GFS/EC in.
The northern hemispheric pattern shows a wave number of five
around the globe. This is normally a progressive pattern, but with
a deep nearly cutoff trough off the west coast, progress will be
slow, at least initially.
That trough will remain in roughly the same location through this
week and beyond, as short waves diving down the back side of it
will force it to maintain its position. As long as it remains out
there, the Pacific Northwest will remain under southwest and
occasionally south flow aloft, and short waves ejecting from the
trough will push fronts onshore through the period. It will remain
relatively wet, but high temperatures will be 5 to 15 degrees above
normal for the most part. The exception will be the coast and
Umpqua Basin, where temperatures will be near normal.
The next short wave will move through the area Tuesday. The
associated front will be weak. It will move onshore Tuesday
morning, but retreat back offshore as an upstream system develops.
It will bring some gusty winds to the area though, and a Wind
Advisory will be issued for the Shasta Valley and some locations
east of the Cascades. Those winds will peak Tuesday night, then
diminish Wednesday afternoon.
The following short wave will move up from the south Wednesday...
but most of the associated energy will remain offshore and to the
north of the Medford CWA. The associated front will move onshore
Wednesday morning and become stationary through Wednesday night.
The coast and Coast Range will get significant rain from this
system, but not much will fall inland.
Yet another wave will move in Thursday. This one will come in from
the west and the energy is directed farther south. This will
reinforce the stationary front and this front will push inland
Thursday. Precipitation will move inland as well, but there won't
be a lot of it.
Another wave will come up from the south Thursday night into
Friday. This system won't be very windy, but it will bring quite a
bit of precipitation to the area beginning Thursday night.
Long term discussion from the Monday afternoon AFD...Friday
through Monday. Models start this time frame in fairly good
agreement with a closed 500 mb low at 39 N and 136 W at the same
indicated 544 height. This first system of the extended period
brings rain ahead of a warm front Saturday. The models remain in
good agreement as the upper low moves down to about 100 nm
offshore of Northern CA. This brings the triple point of this
system directly over our forecast area Sunday. From there, models
are in broad agreement with a deep upper level trough over the
coastal waters off of the Pac NW, and the timing of systems will
be impossible this far out and have broad-brushed chance pops
through the remainder of the extended. -Sven
AVIATION...25/12z TAF cycle...IFR/LIFR in some of the valleys west
of the Cascades, including the terminal at KMFR, should lift to VFR
by late this morning. The remainder of the area will be MVFR or
better today with scattered showers near the coast, the adjacent
coastal waters and portions of the east side. An area of low
pressure will bring steady rain back to western Siskiyou County, the
coast and the coast ranges tonight with MVFR cigs/vis and terrain
becoming obscured west of the Cascades. However, downslope southeast
winds should keep VFR at KMFR with just isolated to scattered
showers. East side areas should also remain VFR. -Spilde
Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.
MARINE...Updated 245 AM PDT Tuesday, October 25, 2016...South gales
and very steep seas this morning, especially north of Gold Beach,
will ease this afternoon and evening. However, conditions will
remain hazardous to small craft. Another storm will arrive from the
southwest tonight into Wednesday with another round of gales and
steep to very steep seas. Expect winds and seas to gradually subside
Wednesday night into Thursday, then remain low through Friday. The
next front will move in with increasing south winds and steep seas
Friday night into Saturday. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 11 PM this evening to 8 PM PDT Wednesday for
ORZ029>031.
CA...Wind Advisory from 11 PM this evening to 8 PM PDT Wednesday for
CAZ083-085.
Wind Advisory from 8 PM this evening to 5 PM PDT Wednesday for
CAZ081.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT this evening for
PZZ350-356-370-376.
Gale Warning from 2 AM to 2 PM PDT Wednesday for PZZ350-356-370.
Gale Warning from 11 PM this evening to 2 PM PDT Wednesday for
PZZ376.
MSC/JRS/MASThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:35 AM PDT | Gale Watch | MFR | 7 hr | |
| Oct 25, 3:00 AM PDT | Wind Advisory | MFR | Klamath, Lake | 63 hr |
| Oct 25, 3:06 PM PDT | Hazardous Seas Warning | MFR | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.